Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Nashville, TN

February 13, 20004 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 5:06 PM CST for 4 counties in Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 5:06 PM CST (23:06 UTC)
Expired
Feb 13, 2000, 5:35 PM CST
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:25 PM CSTThunderstorm Wind 50 EBurns, TNSome wind damage to homes.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:45 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 132309
SVRBNA
TNC021-043-081-187-132335-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  SOUTHERN DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON
  EXTREME NORTHERN HICKMAN COUNTY IN TENNESSEE
  EXTREME NORTHWESTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 535 PM CST

* AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF DICKSON...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER WHITE BLUFF AT 520 PM CST
  2 MILES NORTHWEST OF KINGSTON SPRINGS AT 525 PM CST
  3 MILES NORTHWEST OF PEGRAM AT 530 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
TENNESSEE.

DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. 
IF YOU ARE IN THE PATH OF THE STORM MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICEG FORECAST
OFFICE IN NASHVILLE.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:50 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 13, 2:50 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CST SUN FEB 13 2000

SCATTERED TSTM ACTIVITY OVER THE AREA BUT NO SEVERE SINCE THIS
MORNING. 18Z SNDG SHOWS GOOD 0-3 KM SHEAR BUT COMPOSITE MOISTURE IS
STILL BELOW 1.0 INCHES WITH DRY AREAS ABOVE 850MB. THIS IS LIMITING
INSTABILITY WITH LI'S STILL ON THE POSITIVE SIDE AND K INDEXES ARE
STILL WEAK. HOWEVER A LINE OF STRONG STORMS HAS FORMED OVER WEST
TENNESSEE FROM JACKSON TENNESSEE TO MONROE LOUISIANA. THIS ACTIVITY
SHOULD BE MOVING INTO OUR CWA BY LATE AFTERNOON. THUS PRIME PERIOD
FOR TSTMS AND SEVERE WILL BE FROM LATE AFTERNOON THROUGH THIS
EVENING.

MODELS COMPARE FAVORABLY ON MOVEMENT AND STRENGTH OF THIS SYSTEM.
MAIN SEVERE THREAT WILL BE ALONG THE PRE-FRONTAL TROUGH THIS
AFTERNOON AND EVENING WITH HEAVY RAIN POSSIBLE. HOWEVER...CELLS WILL
BE MOVING QUICKLY...SO WOULD FAVOR THE AREA TO THE NORTH AS THE MORE
LIKELY !HEAVY RAIN THREAT. DRYING OUT MONDAY WITH A LITTLE COOLING
BUT WITH FAST MOVING PATTERN ANY COOLING/DRYING WILL BE BRIEF.

BNA BB 042/049 037/060 050 18810
CSV EB 043/048 032/057 045 18+30

.BNA...NONE

18
JLM

In the hours before

Special weather statement, Feb 13, 12:15 PM CST, 4 hours 51 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CST SUN FEB 13 2000

MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE
WEATHER THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ALONG WITH ISOLATED TORNADOES.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND PULL WARM...MOIST AIR
NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN
INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM
DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE.

EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE
ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS THIS
AFTERNOON AND TONIGHT. IT IS POSSIBLE THAT SEVERE THUNDERSTORM
AND...TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU
ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN
AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.

BOYD
01
Special weather statement, Feb 13, 2:30 PM CST, 2 hours 36 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST SUN FEB 13 2000

MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE
WEATHER THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE...ALONG WITH ISOLATED TORNADOES.

SOUTHERLY WINDS CONTINUE TO PULL WARM...MOIST AIR NORTHWARD FROM THE
GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS
COULD BECOME SEVERE WITH ISOLATED TORNADOES.

AT MID AFTERNOON...THUNDERSTORMS WERE CONTINUING ACROSS MIDDLE
TENNESSEE WITH MORE POTENT THUNDERSTORMS DEVELOPING IN WESTERN TENNESSEE
NEAR JACKSON AND EXTENDING SOUTH TO MONROE LOUISIANA. THESE STORMS HAVE
FORMED IN A LINE IN RESPONSE TO A VIGOROUS UPPER LEVEL DISTURANCE
PUSHING EAST OVER TEXAS. THESE STORMS WILL MOVE EASTWARD DURING THE
AFTERNOON AND BEGIN TO AFFECT WESTERN MIDDLE TENNESSEE AROUND 3 PM.

EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE
ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS THIS
AFTERNOON AND TONIGHT. IT IS POSSIBLE THAT SEVERE THUNDERST;ORM
AND...TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU
ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN
AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS.

BOYD
01
Local storm report, Feb 13, 4:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
436 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    WAVERLY                   TN   WIND DAMAGE
02/13/00   HUMPHREYS                      DOWNED POWER LINE AT THE
                                          CORNER OF MATHIS
                                          HOLLOW AND YOUNG ROAD E

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:06 AM CSTSevere Thunderstorm WarningOHXHickman24 min
Feb 13, 9:30 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson30 min
Feb 13, 11:20 AM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry25 min
Feb 13, 11:20 AM CSTSevere Thunderstorm WarningOHXDecatur25 min
Feb 13, 4:21 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys24 min
Feb 13, 5:19 PM CSTTornado WarningOHXCheatham, Dickson, Williamson26 min
Feb 13, 5:19 PM CSTTornado WarningOHXDavidson26 min
Feb 13, 5:40 PM CSTTornado WarningOHXCheatham, Davidson35 min
Feb 13, 5:40 PM CSTTornado WarningOHXSumner, Wilson35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.